Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 228, NWS Atlanta, GA

December 24, 2019Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 24, 2019, 1:56 PM EST for Floyd County, Georgia. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Dec 24, 2019, 1:56 PM EST (18:56 UTC)
Expired
Dec 26, 2019, 7:54 AM EST
In force
42 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosa River at Plant Hammond (HMMG1).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

976 
WGUS42 KFFC 241856
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
156 PM EST Tue Dec 24 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Coosa River near Plant Hammond affecting Floyd County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC115-250855-
/O.NEW.KFFC.FL.W.0228.191224T1856Z-000000T0000Z/
/HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/
156 PM EST Tue Dec 24 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Coosa River near Plant Hammond.
* Until further notice.
* At 118 PM Tuesday the stage was 570.2 feet...and rising.
* Flood stage is 570 feet.
* At 570 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood.

  
&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
6 follow-up statements
816 
WGUS42 KFFC 250201
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
901 PM EST Tue Dec 24 2019

...Observed Flooding Changed from Minor to Minor Severity for the 
following rivers in Georgia...

...Forecast Flooding Changed from Minor to -- Severity for the 
following rivers in Georgia...

  Coosa River near Plant Hammond affecting Floyd County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC115-251600-
/O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/
901 PM EST Tue Dec 24 2019

The Flood Warning continues for 
 The Coosa River near Plant Hammond.
* Until further notice.
* At 1 PM Tuesday the stage was 570.2 feet and rising.
* Flood stage is 570 feet.
* At 570 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood.

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
801 
WGUS42 KFFC 250204
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
904 PM EST Tue Dec 24 2019

...Observed Flooding Changed from Minor to Minor Severity for the 
following rivers in Georgia...

...Forecast Flooding Changed from Minor to -- Severity for the 
following rivers in Georgia...

  Coosa River near Plant Hammond affecting Floyd County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC115-251604-
/O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/
904 PM EST Tue Dec 24 2019

The Flood Warning continues for 
 The Coosa River near Plant Hammond.
* Until further notice.
* At 1 PM Tuesday the stage was 570.2 feet and slowly rising.
* Flood stage is 570 feet.
* At 570 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood.

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
177 
WGUS82 KFFC 250206
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
906 PM EST Tue Dec 24 2019

...The Flood Warning continues for the following rivers in Georgia...
  Coosa River near Plant Hammond affecting Floyd County 


GAC115-251606-
/O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/
906 PM EST Tue Dec 24 2019

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 1 PM Tuesday the stage was 570.2 feet and slowly rising.
* Minor flooding is occurring.
* Flood stage is 570 feet.
* At 570 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood. 

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
318 
WGUS82 KFFC 251504
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1004 AM EST Wed Dec 25 2019

...The Flood Warning continues for the following rivers in Georgia...
  Coosa River near Plant Hammond affecting Floyd County 


GAC115-260503-
/O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/
1004 AM EST Wed Dec 25 2019

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 1 PM Tuesday the stage was 570.2 feet...and slowly rising.
* Minor flooding was occurring and may continue.
* Flood stage is 570 feet.
* At 570 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood.

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
872 
WGUS82 KFFC 252328
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
628 PM EST Wed Dec 25 2019

...The Flood Warning continues for the following rivers in Georgia...
  Coosa River near Plant Hammond affecting Floyd County 


GAC115-261328-
/O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.191224T1406Z.191224T1818Z.000000T0000Z.NO/
628 PM EST Wed Dec 25 2019

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 1 PM Tuesday the stage was 570.2 feet...and slowly rising.
* Minor flooding is occurring and may continue.
* Flood stage is 570.0 feet.
* At 570.0 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood.
* This crest compares to a previous crest of 570.4 feet on Dec 11 
  2009.  

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
258 
WGUS82 KFFC 261254
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
754 AM EST Thu Dec 26 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Coosa River near Plant Hammond affecting Floyd County

 
GAC115-261324-
/O.CAN.KFFC.FL.W.0228.000000T0000Z-191226T1254Z/
/HMMG1.1.ER.191224T1406Z.191224T1818Z.191224T2155Z.NO/
754 AM EST Thu Dec 26 2019

The Flood Warning is cancelled for
  The Coosa River near Plant Hammond.
* This takes effect immediately.
* At 7 AM Thursday the stage was 567.9 feet...and falling.
* Flood stage is 570 feet.
* The river will continue to fall.
* At 570 feet...Flood stage is reached. Minor flooding begins of 
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. A boat ramp near the
  intakes of the plant will be under water. A small portion of an 
  access road near and under the Georgia Highway 100 bridge will 
  begin to flood.

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 12:36 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 24, 12:36 PM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1236 PM EST Tue Dec 24 2019

.PREV DISCUSSION... /Issued 1038 AM EST Tue Dec 24 2019/

UPDATE...

Most of the clouds have cleared the area over the past few hours,
with just a small area of fog still lingering across portions of northern
Georgia and some lower clouds retreating across central Georgia.
This fog should continue to erode through the rest of the morning
hours. Only a few minor tweaks have been made to the previous
forecast package.

Reaves

PREV DISCUSSION... /Issued 619 AM EST Tue Dec 24 2019/

PREV DISCUSSION... /issued 256 AM EST Tue Dec 24 2019/

SHORT TERM /Today through Wednesday/...
The latest regional surface analysis shows low pressure now off the
Georgia and South Carolina coast. This feature continues to spread
wrap around moisture back over the SE zones of the forecast area.
Residual showers is the result and will carry some mid range chance
pops through the early morning hours. Despite a northerly surface
flow across the area, temperatures remain quite warm for this time
of year with mid 50s for most locales.

The low will pull out through the afternoon hours allowing for drier
air to filter into the area as skies become partly cloudy for the
first time in days. Temperatures will soar as a result this
afternoon with highs in the mid to upper 60s and even the
possibility of a few lower 70s for portions of Central GA. Upper
ridge will replace the trough Tue night and although clear skies and
radiational cooling will allow for some upper 30s and 40s, this will
still be some 5 to 7 degrees above normal.

If you are looking for Christmas like weather, this may not be the
year for you as clear skies and continued highs in the mid to
upper 60s will be the rule.

Deese

LONG TERM /Wednesday Night through Monday/...
A fairly quiet start to the long term with the next cold front
forecast to move across the area on Sunday. Shower chances will
increase Saturday night and Sunday and will likely diminish or
end come Monday. Forecast instability is limited and will continue
to leave the chance of thunderstorms out of the forecast for now.

GFS and European models are in better agreement with Saturday night
into Sunday night as the main period with the highest shower chances.

Temperatures will be well above normal for much of the long term period.

BDL

&&

.AVIATION...
18Z Update...
VFR conditions will persist across the area through the period
with mainly high clouds expected. Some indication of a return of MVFR
cigs return Wednesday morning to MCN/CSG after about 06Z and the
rest of the taf sites around 13/14Z. Have low confidence for atl
area taf sites, but have included few MVFR deck at this time.
Also, some patchy fog may be possible across the atl metro taf
sites/AHN Wednesday morning, but any fog that does develop should
clear by late morning. Winds are currently NE across the area
around 6-13kts and should diminish overnight before becoming more
E on Wednesday around 5-10kts.

//ATL Confidence...18Z Update...
Low to medium confidence on Wed morning cigs.
High confidence on all other elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  41  64  39 /   5   0   0   0
Atlanta         67  44  63  42 /  10   0   0   0
Blairsville     67  39  64  39 /   0   0   0   0
Cartersville    68  42  65  42 /   5   5   0   0
Columbus        70  47  68  45 /  20   0   0   0
Gainesville     67  42  61  40 /   5   0   0   0
Macon           69  43  67  42 /  20   0   0   0
Rome            68  42  65  42 /   5   5   5   0
Peachtree City  68  42  65  42 /  10   0   0   0
Vidalia         68  44  65  45 /  50   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Reaves
Hazardous weather outlook, Dec 24, 4:00 AM EST, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
400 AM EST Tue Dec 24 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 AM EST Tue Dec 24 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 8:18 PM ESTRiver Flood WarningFFCBibb, Crawford, Houston, Peach20 hr
Dec 24, 4:38 PM ESTRiver Flood WarningFFCCatoosa26 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.